Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 6, 2021, 1:46 PM EDT for Lake County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 1:46 PM EDT (17:46 UTC)
- Expired
- Jul 6, 2021, 2:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 124 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WWUS82 KMLB 061746
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
146 PM EDT Tue Jul 6 2021
FLZ044-045-144-061830-
Northern Lake County FL-Orange FL-Southern Lake County FL-
146 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakland, or near Winter Garden, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Eustis and Tavares.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2890 8178 2864 8148 2842 8162 2854 8196
2860 8196
TIME...MOT...LOC 1745Z 117DEG 16KT 2859 8162
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:12 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 6, 12:12 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1212 PM EDT Tue Jul 6 2021
.UPDATE...
Goes-16 satellite imagery currently shows Tropical Storm
Elsa churning off the far southwest coast of Florida north of Key
West. Current analysis indicates that Elsa is moving N/NW at 10mph
with a min central pressure of 10007mb and max sustained winds of
60mph. IR satellite imagery shows Elsa becoming more organized
this morning with convection growing near the center of Elsa over
the past several hours as it moves over more open water with less
land interactions, in addition to warm sea surface temperatures.
Any strengthening of Elsa is likely to occur through this
afternoon as Elsa is currently moving over an area that is the
most conducive for tropical development/strengthening along the
expected storm track. BUOY data shows sea surface temperatures
southwest of the Florida coast are in the 82-85 degree range which
would suggest further strengthening before landfall is certainly
possible as long as land interactions between Elsa and the Florida
coast remain minimal. Shear also remains weak across Florida
which would also support further strengthening of Elsa, however,
analysis charts show around 20-25kts of shear along the
northeastern periphery of Elsa. Current temperatures across the
Space Coast are in the low-to-upper 80s with dew-points in the
mid-to-upper 70s.
A few adjustments were needed for this morning's update as short
term guidance has trended slightly west - potentially resulting in
a slightly later timing of Elsa's effects felt across east-
central Florida. PoPs have been adjusted downwards as well for
the early afternoon hours as model and analysis trends point
towards a slightly drier solution at least through the afternoon -
likely due to Elsa's farther westward track. With that said,
widespread rain and thunderstorms are expected later this
afternoon and especially into the evening hours. High temperatures
were also adjusted accordingly with highs expected to reach a few
degrees warmer than previously anticipated due to less rainfall
expected this morning/early afternoon. High temperatures may still
be a little too low as some locations are already in the mid-to-
upper 80s. The effects from Elsa remain largely unchanged with the
current forecast. Threats from squalls include torrential
downpours, flooding with widespread rainfall amounts of 2-4"
expected with isolated local amounts of 6"+ possible in stronger
squalls and areas where training of storms occur, cloud-to-ground
lightning, gusty winds of 35-50kts, and a few brief
tornadoes/waterspouts.
&&
.AVIATION...
Conditions will deteriorate initially during the early afternoon
hours for the southern terminals with the arrival of outer
rainbands from Tropical Storm Elsa. Elsa will shift northward
along the western Gulf Coast through tonight, with gusty squalls
expanding across all terminals over the next 12-18 hours. MVFR
conditions will be present by 18Z areawide, with SHRA and embedded
TSRA in quick moving squalls. Brief IFR/LIFR reductions will be
likely in stronger activity. Conditions will begin to improve
beyond 00-06Z for southern terminals.
&&
.PREV DISCUSSION... /issued 440 AM EDT Tue Jul 6 2021/
.DISCUSSION...
Current...Tropical Storm Elsa emerged from Cuba overnight into the
Straits of Florida, and is now moving very near to Key West early
this morning. Current satellite presentation shows a broad burst of
convection to the south of the center, with outer rainbands circling
to the north. The initial band this morning from Elsa has stretched
across the Everglades, reaching from Miami to Lake Okeechobee.
Extensive mid level cloudiness is present over east central FL,
which will gradually lower over the next few hours with Elsa's
continued approach. The mentioned rainband is expected to reach
Martin, Saint Lucie and Okeechobee counties prior or very near to
daybreak, bringing gusty winds, heavy downpours and the potential
for a few rumbles of thunder.
Today-Tonight...Conditions will steadily deteriorate beginning late
this morning as Elsa commences a northward track shift. Over the
next 12 to 18 hours, the center is expected to move north/northwest,
positioning parallel to Fort Myers this afternoon and near to Tampa
Bay by early evening. Extending from the center will be outer
rainbands that will spread south to north across the peninsula, with
squalls, heavy downpours and the potential for rotating storms and
tornadoes. Light and variable winds this morning will also increase,
reaching 15-20 mph by midday. With antecedent breezy conditions,
this will aid in gusty squalls easily producing wind gusts of
tropical storm force through the afternoon and overnight hours.
Latest HRRR run expands squalls from Lake Okeechobee to the Treasure
Coast this morning, heading towards the Orlando and Cape Canaveral
area by early afternoon, potentially reaching Daytona Beach by late
afternoon.
Along with gusty squalls will be embedded thunderstorms, leading to
multiple rounds of torrential rainfall and the potential for minor
flooding of urban and low lying areas, with considerations for
sensitive creek and river basins through Wednesday morning. In
addition to the heavy rain will be a threat for a few tornadoes.
Bulk shear & helicity values will increase through the afternoon,
with highest values arriving after sunset, stretching across the
entire interior peninsula and towards the Atlantic coastline. While
conditions for tornadoes will be most favorable for inland areas, a
few spin-ups cannot be ruled out across the entire forecast area as
Elsa pushes northward.
By sunset, the current track keeps the center of Elsa over the Gulf
but very near to St Pete/Tampa Bay. The closest approach of Elsa to
east central FL will be overnight tonight, with fringe winds
reaching across Lake and far western Orange County late tonight
while the center remains offshore, headed for Cedar Key. Threats
overnight will remain the same, with conditions slow to improve in
the very early morning hours along the southern Treasure Coast.
Extensive cloud cover will likely limit high temps today to the mid
to upper 80s, then acting as a blanket overnight, with lows in the
mid/upper 70s.
For detailed impacts today and tonight and summary on Tropical Storm
Elsa, please refer to the Hurricane Local Statement issued by NWS
Melbourne.
Wed-Wed Night...At the beginning of this period, Tropical Storm Elsa
is forecast to be NW of ECFL near the Big Bend area of the northwest
FL coast with a movement toward the NNE over the next 24 hours,
taking it across north FL, SE GA, and across SC by daybreak Thu
morning. Initial breezy/gusty SSE winds will gradually become SSW
and diminish Wed evening as the storm moves further away and the
pressure gradient relaxes. Deep moisture in excess of 2 inches will
continue to pool across the peninsula with trailing rainbands moving
toward the northeast as PoP chances remain fairly high around 60pct.
Activity winds down during the evening with only a SChc along the
coast and up to 30pct across the adjacent coastal waters. Some
squalls could still be rather gusty with brief gusts of 40 to 50 mph
on top of torrential downpours and lightning. Minor, nuisance
flooding will remain possible, especially where rainbands may or
have "trained" recently. Any tornado threat should be ending from
south to north early on Wed. Afternoon highs will be in the L-M80s
north of I-4 and into the U80s to around 90 southward. Overnight
lows will be in the L-M70s.
Thu-Tue...With the departure of Elsa, low-level ridging builds back
into the area through the weekend and further northward into early
next week. The pressure gradient remains relatively weak with daily
development of the east coast sea breeze and penetration inland as
we return to a normal diurnal "summertime" shower/storm pattern.
Aside from 60pct PoPs for Thu, see no reason to differentiate from
the current 40-50pct already in the grids/zones. Storm steering flow
remains fairly weak so a likely late day collision of sea breezes
across the interior where PoPs may eventually realize highest. A
deeper easterly flow next week will favor convective activity over
the western peninsula in the late afternoon/evening by Mon-Tue.
Highs near normal in the U80s to L90s and nightly mins in the 70s.
.MARINE...Today-Tonight...Gusty squalls will spread across the
Atlantic waters beginning this morning and lasting through the
overnight hours as Tropical Storm Elsa moves along the west FL Gulf
Coast. South to southeast winds will increase south to north,
reaching 15-20 knots by the afternoon. Seas remain 3-4 ft through
the period, but locally higher invof stronger rainbands and storms.
A strong longshore current will be present along the east coast
today. Mariners should use extreme caution and be aware of quick
moving squalls across the Atlantic waters over the next 24-36 hours.
Wed-Wed Night...Tropical Storm Elsa is forecast to make landfall Wed
morning across northwest FL as it continues to move north-northeast
during the day and across South Carolina Wed night. Expect ongoing
poor to hazardous small craft boating conditions with gradual
improvement late Wed into Wed night. Initial SSE winds near 20 kts
and gusty will gradually veer to SSW during the period and diminish
to 10-15 kts thru the evening/overnight. Fast-moving rainbands will
likely continue during the morning, but steering flow will still
take afternoon showers/storms off of the coast and across the local
waters. Threats from squalls include torrential downpours,
occasional lightning, gusty winds of 35-50kts, and waterspouts.
Initial seas of 3-5 ft (possibly 6 ft Volusia waters) will gradually
diminish to 2-4 ft ahead of daybreak Thu morning. Winds/seas locally
higher invof of squalls/storms.
Thu-Sat...With the departure of Elsa, low-level ridging builds back
into the area through the weekend. The pressure gradient remains
relatively weak with daily development of the east coast sea breeze
and penetration inland as we return to a normal diurnal "summertime"
shower/storm pattern. Seas will generally be 2-3 ft with southerly
(SSE-SSW) winds through the period. Wind speeds generally 6-12 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 76 87 74 / 40 70 80 30
MCO 87 74 86 74 / 60 80 80 20
MLB 87 77 89 75 / 40 70 60 30
VRB 89 76 90 75 / 50 70 50 20
LEE 88 74 84 74 / 60 90 80 30
SFB 88 74 87 75 / 50 80 80 20
ORL 87 75 87 75 / 60 80 80 20
FPR 89 77 90 75 / 50 70 50 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday afternoon for Inland Volusia-
Northern Lake-Orange-Seminole-Southern Lake.
Tropical Storm Watch for Northern Lake-Southern Lake.
AM...None.
&&
Fehling/Kelly/Rodriguez/Haley/WatsonHazardous weather outlook, Jul 6, 12:19 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1219 PM EDT Tue Jul 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070430- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1219 PM EDT Tue Jul 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .TROPICAL IMPACT... For detailed threats and impacts from Tropical Storm Elsa, please refer to the Hurricane Local Statement issued by NWS Melbourne. .RIP CURRENT IMPACT... South to southeast winds will produce a strong longshore current along the Atlantic coast today. The surf zone will be especially dangerous near piers and jetties due to the strong northward flowing current. A moderate risk of dangerous rip currents will be present at all east central FL beaches today. Use caution if entering the surf zone. .WIND AND SEA IMPACT... Increasing south to southeast winds of 15 to 20 knots will lead to poor conditions for small craft operators through tonight. Small craft should exercise caution in the Atlantic waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Tropical Storm Elsa will bring impacts to east central FL through Wednesday. For details, please refer to the Hurricane Local Statement. As Elsa pulls away from the area later this week, a return to normal summertime convection will resume, with scattered to numerous showers and lightning storms expected each afternoon into early next week. A moderate risk of rip currents will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report wind damage or rainfall amounts greater than 3 inches. Fehling
In the hours before
Special weather statement, Jul 6, 1:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
146 PM EDT Tue Jul 6 2021
FLZ044-045-144-061830-
Northern Lake County FL-Orange FL-Southern Lake County FL-
146 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakland, or near Winter Garden, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Eustis and Tavares.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2890 8178 2864 8148 2842 8162 2854 8196
2860 8196
TIME...MOT...LOC 1745Z 117DEG 16KT 2859 8162
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:17 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jul 6, 2:43 AM EDT | Flood Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 37 hr |
| Jul 6, 4:33 AM EDT | Beach Hazards Statement | MLB | Volusia | 39 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.